Alert archive / Ohio / Special Weather Statements in 2014
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jun 20, 2014, 3:21 PM EDT for Clinton County, Fayette County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2014, 3:21 PM EDT (19:21 UTC)
- Expired
- Jun 20, 2014, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
Counties Clinton County, OH, Fayette County, OH
The radar
The Cincinnati radar (KILN), 25 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
366 WWUS81 KILN 201921 SPSILN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 321 PM EDT FRI JUN 20 2014 OHZ062-063-072-080-202000- CLINTON OH-FAYETTE OH-GREENE OH-HIGHLAND OH- 321 PM EDT FRI JUN 20 2014 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HIGHLAND...SOUTHEASTERN GREENE...FAYETTE AND NORTHEASTERN CLINTON COUNTIES THROUGH 400 PM EDT... AT 318 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BLOOMINGTON...MOVING SOUTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... WINDS TO 50 MPH... PEA SIZE HAIL... VERY HEAVY RAIN... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SABINA...NEW VIENNA... LEESBURG AND WASHINGTON COURT HOUSE. ALSO...BLOOMINGTON...MELVIN...NEW ANTIOCH...OCTA...REESVILLE... MILLEDGEVILLE...LEES CREEK...JASPER MILLS...HIGHLAND AND STAUNTON ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LAT...LON 3957 8328 3927 8362 3948 8396 3968 8367 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 20, 1:56 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 20, 1:56 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 156 PM EDT FRI JUN 20 2014 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL PUSH EAST ACROSS THE AREA THROUGH THIS EVENING. THIS WILL ALLOW FOR A CONTINUED CHANCE OF THUNDERSTORMS ACROSS THE REGION TODAY. HIGH PRESSURE WILL BUILD INTO THE AREA SATURDAY...RESULTING IN DRIER CONDITIONS FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ONLY A FEW TWEAKS WITH THE MORNING UPDATE. AREA OF SHOWERS IS PASSING ACROSS THE NW EDGE OF THE FA...WITH JUST AND ISOLATED CELL S OF KILN. ALTHOUGH THE FA IS IN THIS GENERAL LULL ATTM... DESTABILIZATION WILL OCCUR WITH DAYTIME HEATING. H5 S/W AND SFC LOW WILL BRING ADDITIONAL FORCING LATE TODAY...CAUSING SHOWER AND THUNDERSTORM ACTIVITY TO BECOME MORE WIDESPREAD. KEPT AFTERNOON POPS AT 70 PERCENT. HIGHS IN THE LOWER 80S NORTH TO MID 80S SOUTH STILL LOOK GOOD. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... THUNDERSTORM ACTIVITY SHOULD TAPER OFF FROM WEST TO EAST ACROSS THE AREA THIS EVENING AS SHORT WAVE ENERGY SHIFTS OFF TO OUR EAST. MODELS ARE IN SOME DISAGREEMENT TO HOW MUCH WEAK MID LEVEL RIDGING WILL BE ABLE TO BUILD UP FROM THE SOUTHWEST THROUGH THE WEEKEND AND IT LOOKS LIKE WE MAY STAY IN MORE OF A NORTHWEST FLOW PATTERN ALOFT. THERE ARE SOME SUGGESTIONS OF A FEW WEAK MID LEVEL IMPULSES DROPPING DOWN ACROSS THE AREA THROUGH THE WEEKEND...BUT TIMING AND PLACEMENT VARIES BY MODEL. DUE TO THE UNCERTAINTY AND LOW PROBABILITY...HAVE OPTED TO MAINTAIN THE ONGOING DRY FORECAST THROUGH THE REMAINDER OF THE WEEKEND AT THIS POINT. EXPECT HIGHS BOTH SATURDAY AND SUNDAY IN THE LOW TO MID 80S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A WEAK DISTURBANCE WILL MOVE THROUGH THE AREA IN NW FLOW ON SATURDAY. THIS WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION. PRECIPITATION WILL TAPER OFF DURING THE EVENING HOURS. HIGH PRESSURE WILL THEN WORK INTO THE FA AND KEEP DRY CONDITIONS ACROSS THE AREA THROUGH MONDAY. SOUTHERLY FLOW ON MONDAY WILL ALLOW FOR THE WARMEST DAY OF THE LONG TERM WITH HIGH TEMPERATURES IN THE MIDDLE 80S TO AROUND 90. A COLD FRONT WILL APPROACH THE AREA MONDAY NIGHT AND MOVE THROUGH ON TUESDAY. MODELS ARE IN DECENT AGREEMENT WITH THIS FEATURE AND THEREFORE INCREASED PRECIPITATION CHANCES INTO THE LIKELY CATEGORY. UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION ON WEDNESDAY KEEPING PRECIPITATION CHANCES IN THE FORECAST. PRECIPITATION WILL TAPER OFF BY WEDNESDAY EVENING. HIGH PRESSURE AND COOLER TEMPERATURES WILL WORK INTO THE REGION FOR THE REMAINDER OF THE LONG TERM. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... BROKEN LINE OF SHOWERS HAS DEVELOPED FROM NR MNN-DAY-OXD-BMG LINE. TSTM ARE EXPECTED TO CONTINUE TO DEVELOP IN RESPONSE TO A H5 S/W SWINGING UP THE OHIO VALLEY WHICH IS HELPING A WEAK SFC LOW DEVELOP. THE FORCING FROM THESE FEATURES WILL GRADUALLY PUSH E OF THE TAFS BY 00Z. HAVE CARRIED TEMPOS WITH MVFR/IFR CONDITIONS IN THE TSTM FOR THE FIRST 4 TO 5 HOURS OF THE PERIOD. AS THE LIFTS PULLS EAST SOME CLEARING IS EXPECTED. HOWEVER WITH THE LOWER LEVELS REMAINING MOIST AFTER THE CONVECTION...EXPECT MVFR STRATUS AND FOG TO DEVELOP AFT 06Z. THIS WILL LAST TO 12-13Z WHEN THEY SHOULD BREAK UP GIVING WAY TO VFR CONDITIONS. OUTLOOK...THUNDERSTORMS POSSIBLE TUESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JGL NEAR TERM...SITES SHORT TERM...JGL LONG TERM...NOVAK AVIATION...SITES
Hazardous weather outlook, Jun 20, 4:33 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 433 AM EDT FRI JUN 20 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-210845- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 433 AM EDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD ACROSS THE AREA THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 20, 2:31 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND GST KFFO WRIGHT-PATT AFB 39.83N 84.05W
06/20/2014 M47.00 MPH GREENE OH OTHER FEDERAL
&&
HATZOSLocal storm report, Jun 20, 2:35 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
235 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL WEST CARROLLTON 39.67N 84.25W
06/20/2014 E0.75 INCH MONTGOMERY OH TRAINED SPOTTER
0234 PM TSTM WND GST WEST CARROLLTON 39.67N 84.25W
06/20/2014 E50.00 MPH MONTGOMERY OH TRAINED SPOTTER
&&Special weather statement, Jun 20, 2:39 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 239 PM EDT FRI JUN 20 2014 OHZ063-064-201915- FAYETTE OH-PICKAWAY OH- 239 PM EDT FRI JUN 20 2014 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN PICKAWAY AND EASTERN FAYETTE COUNTIES THROUGH 315 PM EDT... AT 235 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BLOOMINGBURG...MOVING EAST AT 20 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... PENNY SIZE HAIL... VERY HEAVY RAIN... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW HOLLAND. ALSO...PANCOASTBURG...DEER CREEK LAKE AND FIVE POINTS ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3972 8314 3951 8311 3955 8342 3965 8346 BINAU
Special weather statement, Jun 20, 2:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 247 PM EDT FRI JUN 20 2014 OHZ053-054-061>063-071-072-201930- CLARK OH-CLINTON OH-FAYETTE OH-GREENE OH-MADISON OH-MONTGOMERY OH- WARREN OH- 247 PM EDT FRI JUN 20 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WARREN... SOUTHEASTERN MONTGOMERY...SOUTHWESTERN MADISON...GREENE... NORTHWESTERN FAYETTE...NORTHWESTERN CLINTON AND SOUTHERN CLARK COUNTIES THROUGH 330 PM EDT... AT 244 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SELMA TO NEAR WAYNESVILLE...MOVING SOUTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... WINDS TO 50 MPH... ONE HALF INCH DIAMETER HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... VERY HEAVY RAIN... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAYNESVILLE AND JEFFERSONVILLE. ALSO...SPRING VALLEY...SELMA...ROXANNA...MOUNT HOLLY...CORWIN... GLADSTONE...NEW JASPER...NEW BURLINGTON...BELL CENTER AND CAESAR CREEK STATE PARK ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3974 8337 3941 8395 3955 8431 3984 8379 BINAU
Local storm report, Jun 20, 3:13 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
313 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD 3 E MIAMISBURG 39.64N 84.23W
06/20/2014 MONTGOMERY OH TRAINED SPOTTER
STREETS INUNDATED WITH WATER NEAR INTERSECTION OF ROUTES
725 AND 741.
&&
KURZSpecial weather statement, Jun 20, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 321 PM EDT FRI JUN 20 2014 OHZ062-063-072-080-202000- CLINTON OH-FAYETTE OH-GREENE OH-HIGHLAND OH- 321 PM EDT FRI JUN 20 2014 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HIGHLAND...SOUTHEASTERN GREENE...FAYETTE AND NORTHEASTERN CLINTON COUNTIES THROUGH 400 PM EDT... AT 318 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BLOOMINGTON...MOVING SOUTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... WINDS TO 50 MPH... PEA SIZE HAIL... VERY HEAVY RAIN... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SABINA...NEW VIENNA... LEESBURG AND WASHINGTON COURT HOUSE. ALSO...BLOOMINGTON...MELVIN...NEW ANTIOCH...OCTA...REESVILLE... MILLEDGEVILLE...LEES CREEK...JASPER MILLS...HIGHLAND AND STAUNTON ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LAT...LON 3957 8328 3927 8362 3948 8396 3968 8367
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:21 PM EDT | Special Weather Statement | ILN | Montgomery | 24 min |
| Jun 20, 1:48 PM EDT | Special Weather Statement | ILN | Montgomery | 27 min |
| Jun 20, 2:24 PM EDT | Special Weather Statement | ILN | Greene | 36 min |
| Jun 20, 2:39 PM EDT | Special Weather Statement | ILN | Fayette | 36 min |
| Jun 20, 2:47 PM EDT | Special Weather Statement | ILN | Greene | 43 min |
| Jun 20, 3:09 PM EDT | Flash Flood Warning | ILN | Greene, Montgomery | 5 hr |
| Jun 20, 3:23 PM EDT | Special Weather Statement | ILN | Scioto | 37 min |
| Jun 20, 3:35 PM EDT | Special Weather Statement | ILN | Pike | 25 min |
| Jun 20, 3:44 PM EDT | Areal Flood Advisory | ILN | Montgomery | 3 hr |
| Jun 20, 3:52 PM EDT | Areal Flood Advisory | ILN | Pike | 3 hr |
| Jun 20, 3:58 PM EDT | Special Weather Statement | ILN | Fairfield | 32 min |
| Jun 20, 4:02 PM EDT | Special Weather Statement | ILN | Brown | 28 min |
| Jun 20, 4:10 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland | 50 min |
| Jun 20, 4:14 PM EDT | Special Weather Statement | ILN | Vinton | 31 min |
| Jun 20, 4:35 PM EDT | Special Weather Statement | ILN | Hocking | 25 min |
| Jun 20, 5:17 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Pike, Scioto | 118 min |
| Jun 20, 7:53 PM EDT | Special Weather Statement | ILN | Mercer | 37 min |
| Jun 20, 7:54 PM EDT | Special Weather Statement | ILN | Licking | 36 min |
| Jun 19, 8:01 PM EDT | Areal Flood Advisory | ILN | Owen | 3 hr |
| Jun 20, 4:54 PM EDT | Special Weather Statement | ILN | Owen | 36 min |
| Jun 20, 5:18 PM EDT | Special Weather Statement | ILN | Bracken, Robertson | 27 min |
| Jun 20, 5:40 PM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Robertson | 2 hr |
| Jun 20, 5:44 PM EDT | Special Weather Statement | ILN | Mason, Robertson | 31 min |
| Jun 20, 2:51 AM EDT | Areal Flood Advisory | ILN | Wayne | 114 min |
| Jun 20, 3:17 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ripley | 3 hr |
| Jun 20, 3:31 PM EDT | Special Weather Statement | ILN | Ohio | 44 min |
| Jun 20, 3:59 PM EDT | Special Weather Statement | ILN | Franklin | 31 min |
Nearby
Special Weather Statements in Ohio, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.